MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH ROD HOLDING FORCEPS FOR 5.5MM RODS

OBERDORF SYNTHES PRODUKTIONS GMBH ROD HOLDING FORCEPS FOR 5.5MM RODS
Catalog Number 03.632.081
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is unknown.Date of event is unknown.Device is an instrument and is not implanted/explanted.A device history record review was requested.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that on (b)(6) 2018, the surgery for l4 limbus vertebra was performed by using the matrix 5.5 system.The fixed area was t10 ¿ l4.When the instrument was checked on (b)(6) 2018, it was felt that the ratchet for the rod folder has much play and was easily detached.The surgeon pointed out that this issue happened during the operation on (b)(6) 2018.The surgery was completed with no delay, and there was no adverse consequence to the patient.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history records review was completed for part# 03.632.081, lot# t957448.Manufacturing location: tuttlingen, release to warehouse date: feb 11, 2011.No non- conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Product development investigation was completed.The returned instrument was examined and the complaint condition could be replicated as the locking mechanism could not be locked securely.The teeth of the locking mechanism are worn and are the reason for this event.The device was manufactured and distributed in 2011 and hence subjected to frequent use.The device history records review showed that the device met fully to the specifications at the time of manufacturing in february 2011 and there were no issues that would contribute to this complaint condition.End of life of a device is normally determined by wear and damage due to use.Evidence of damage and wear on a device may include but is not limited to corrosion (i.E.Rust, pitting), discoloration, excessive scratches, flaking, wear and cracks.Improperly functioning devices, devices with unrecognizable markings, missing or removed (buffed off) part numbers, damaged and excessively worn devices should not be used.No manufacturing related issues were found.The root cause is determined to be normal wear and tear.Based on the investigation findings, it has been determined that no corrective and/or preventative action is appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ROD HOLDING FORCEPS FOR 5.5MM RODS
Common Device Name
FORCEPS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7303520
Report Number8030965-2018-51526
Device Sequence Number1328372
Product Code HTD
UDI-Device Identifier07611819412552
UDI-Public(01)07611819412552(10)T957448
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.081
Device Lot NumberT957448
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2018
Initial Date Received by Manufacturer 02/05/2018
Supplement Date Received by Manufacturer04/04/2018
Initial Report FDA Received Date02/28/2018
Supplement Report FDA Received Date04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1